Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 341, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 9:34 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 9:34 PM EDT (01:34 UTC)
- Expired
- Aug 29, 2011, 9:59 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 9:38 PM EDT | TSTM WND DMG | Wilson, NC | ONE TREE DOWN AND SEVERAL LARGE TREE LIMBS DOWN ON GREEN STREET AND RAISTON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.4
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS52 KRAH 300134
SVRRAH
NCC065-195-300215-
/O.NEW.KRAH.SV.W.0341.110830T0134Z-110830T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SARATOGA...OR 16 MILES WEST OF
FARMVILLE...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STANTONSBURG...
SARATOGA...
WILLBANKS...
MACCLESFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0134Z 269DEG 15KT 3568 7785
$$
WSS2 follow-up statements
566
WWUS52 KRAH 300144
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
944 PM EDT MON AUG 29 2011
NCC065-195-300215-
/O.CON.KRAH.SV.W.0341.000000T0000Z-110830T0215Z/
EDGECOMBE NC-WILSON NC-
944 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN WILSON AND SOUTH CENTRAL EDGECOMBE COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SARATOGA...OR 16 MILES WEST OF FARMVILLE...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANTONSBURG...
WILLBANKS AND MACCLESFIELD.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SECTIONS OF CENTRAL NORTH CAROLINA.
LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0143Z 269DEG 15KT 3568 7785
$$
WSS062
WWUS52 KRAH 300159
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT MON AUG 29 2011
NCC065-195-300208-
/O.CAN.KRAH.SV.W.0341.000000T0000Z-110830T0215Z/
EDGECOMBE NC-WILSON NC-
959 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON AND SOUTH
CENTRAL EDGECOMBE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3579 7749 3575 7753 3567 7767 3557 7781
3559 7783 3558 7796 3559 7801 3579 7794
TIME...MOT...LOC 0158Z 269DEG 15KT 3568 7777
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:15 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 29, 8:15 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT MON AUG 29 2011 .SYNOPSIS... IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 815 PM MONDAY... WATER VAPOR IMAGERY DURING MID-EVENING SHOWED A SHARP SHORTWAVE MOVING EAST ACROSS THE OHIO AND TENNESSEE VALLEYS...MOVING EAST INTO NORTH CAROLINA. AHEAD OF THE SHORTWAVE...GOOD DIFFLUENCE WAS IN PLACE...WITH THE LATEST MSAS IMAGERY SHOWING GOOD CONVERGENCE MAINLY ALONG AND SOUTH OF U.S. 64. BUFR SOUNDINGS SHOW GOOD INSTABILITY ESPECIALLY EAST OF THE TRIAD CONTINUING THROUGH THE EVENING... GRADUALLY WANING OVERNIGHT. WITH THE MOISTURE IN PLACE AHEAD OF THE SHORTWAVE...WHILE SEVERE WEATHER POTENTIAL MAY BE ON THE DECREASE THIS EVENING DUE TO DIURNAL EFFECTS...WILL CONTINUE TO HAVE SUFFICIENT LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. OVERNIGHT...THE NAM BUFR SOUNDINGS IN PARTICULAR SHOW ENOUGH LOW-LEVEL MOISTURE...WITH MODESTLY INCREASINGLY WINDS NEAR THE TOP OF THE BOUNDARY LAYER...TO SUGGEST AREAS OF LOW CLOUDS NEAR THE TRANSITION IN HEIGHT FROM MVFR TO IFR. AS A RESULT...LOWS SHOULD BE HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND POSSIBLY AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW...GENERALLY 63 TO 69 DEGREES EXPECTED. TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY OF PATCHY...PRE-DAWN RADIATION FOG. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM... MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY. VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER MODELS OR MORE NORTH OR SLOWER IN SPEED. PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM... MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY. THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40 PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 815 PM MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF MVFR AND IFR CONDITIONS THIS EVENING. WHILE THE SHOWERS AND THUNDERSTORMS WANE OVERNIGHT...MODESTLY INCREASING WINDS NEAR THE TOP OF THE BOUNDARY LAYER SHOULD BE ENOUGH WITH LOW-LEVEL MOISTURE AND LIFT TO PRODUCE AREAS OF LOW CLOUDS LATE TONIGHT INTO TUESDAY MORNING. MOST OF THE MODEL SOUNDINGS WOULD SUGGEST CLOUD BASES IN THE LOW MVFR RANGE...BUT ISOLATED IFR CONDITIONS ARE POSSIBLE AND HAVE FORECAST THAT FOR A PERIOD LATE TONIGHT AND EARLY TUESDAY AT KFAY AND KRWI. UNFORTUNATELY...AMD NOT SKED AT KINT AND KRWI DUE TO ISSUES RECEIVING THE OBSERVATIONS AT BOTH SITES. THE LOW CLOUDS AND ANY FOG WILL GRADUALLY LIFT...SCATTER...AND GIVE WAY TO VFR CONDITIONS BY AROUND MID MORNING TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC REGION. NORTHEAST TO EAST WINDS...GUSTY IN THE TEENS KNOTS WITH MIXING...OCCUR TUESDAY. LOOKING AHEAD...MVFR TO IFR RADIATION FOG IS POSSIBLE ONCE AGAIN WEDNESDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...DJF/MWS AVIATION...DJF/MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON AUG 29 2011 NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 351 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-074-083-302000- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 351 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Local storm report, Aug 29, 8:41 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 10 S TARBORO 35.76N 77.56W
08/29/2011 EDGECOMBE NC LAW ENFORCEMENT
SEVERAL ROADS STILL CLOSED IN THE SOUTHERN PART OF
EDGECOMBE COUNTY.
&&
EVENT NUMBER RAH1101402
SHARPLocal storm report, Aug 29, 8:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM LIGHTNING 2 SE FUQUAY-VARINA 35.57N 78.78W
08/29/2011 WAKE NC TRAINED SPOTTER
HOUSE FIRE REPORTED DUE TO LIGHTNING
&&
EVENT NUMBER RAH1101403
DJFSpecial weather statement, Aug 29, 8:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT MON AUG 29 2011
NCZ042-078-300145-
JOHNSTON-WAYNE-
850 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 945 PM EDT...
AT 849 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COATS CROSSROADS...OR ABOUT 11 MILES WEST OF SMITHFIELD...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOUR OAKS...
SMITHFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SECTIONS OF CENTRAL NORTH CAROLINA.
&&
LAT...LON 3527 7829 3529 7831 3528 7831 3542 7860
3559 7853 3560 7812 3559 7809 3524 7822
TIME...MOT...LOC 0049Z 285DEG 10KT 3548 7852
WSSLocal storm report, Aug 29, 9:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 ENE SWEPSONVILLE 36.04N 79.31W
08/29/2011 ALAMANCE NC COCORAHS
TWO TREES BLOWN DOWN THAT BLOCKED TURNER ROAD
&&
EVENT NUMBER RAH1101404
DJFSpecial weather statement, Aug 29, 9:05 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT MON AUG 29 2011
NCZ028-043-078-300200-
EDGECOMBE-WAYNE-WILSON-
905 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN WAYNE...WILSON AND
FAR SOUTHERN EDGECOMBE COUNTIES THROUGH 1000 PM EDT...
AT 904 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUCAMA...OR ABOUT 20 MILES SOUTH OF NASHVILLE...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...BLACK
CREEK...STANTONSBURG...SARATOGA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3557 7782 3554 7782 3561 7810 3580 7797
3575 7754
TIME...MOT...LOC 0104Z 281DEG 15KT 3568 7797
WSSLocal storm report, Aug 29, 9:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 3 NE CAMP MACKALL 35.05N 79.44W
08/29/2011 HOKE NC 911 CALL CENTER
LIGHTNING STRUCK HOUSE
&&
EVENT NUMBER RAH1101407
TCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:22 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| Aug 29, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 67 min |
| Aug 29, 8:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Aug 29, 8:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 52 min |
| Aug 29, 9:05 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Aug 29, 9:23 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 3 hr |
| Aug 29, 9:56 PM EDT | Areal Flood Advisory | RAH | Wilson | 2 hr |
| Aug 29, 11:28 PM EDT | Special Weather Statement | RAH | Sampson | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.